uu.seUppsala University Publications
Change search
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • ieee
  • modern-language-association
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf
A consistent estimator of the evolutionary rate
Uppsala University, Disciplinary Domain of Science and Technology, Mathematics and Computer Science, Department of Mathematics, Applied Mathematics and Statistics.
Chalmers University of Technology and the University of Gothenburg.
2015 (English)In: Journal of Theoretical Biology, ISSN 0022-5193, E-ISSN 1095-8541, Vol. 371, 69-78 p.Article in journal (Refereed) Published
Abstract [en]

We consider a branching particle system where particles reproduce according to the pure birth Yule process with the birth rate λ, conditioned on the observed number of particles to be equal to n. Particles are assumed to move independently on the real line according to the Brownian motion with the local variance σ2. In this paper we treat n particles as a sample of related species. The spatial Brownian motion of a particle describes the development of a trait value of interest (e.g. log-body-size). We propose an unbiased estimator Rn2 of the evolutionary rate ρ22/λ. The estimator Rn2 is proportional to the sample variance Sn2 computed from n trait values. We find an approximate formula for the standard error of Rn2 based on a neat asymptotic relation for the variance of Sn2.

Place, publisher, year, edition, pages
2015. Vol. 371, 69-78 p.
Keyword [en]
Branching Brownian motion; Conditioned branching process; Tree-free phylogenetic comparative method; Quantitative trait evolution; Yule process
National Category
Probability Theory and Statistics Evolutionary Biology
Research subject
Statistics; Mathematical Statistics; Biology
Identifiers
URN: urn:nbn:se:uu:diva-246249OAI: oai:DiVA.org:uu-246249DiVA: diva2:792501
Available from: 2015-03-04 Created: 2015-03-04 Last updated: 2017-12-04

Open Access in DiVA

No full text

Authority records BETA

Bartoszek, Krzysztof

Search in DiVA

By author/editor
Bartoszek, Krzysztof
By organisation
Applied Mathematics and Statistics
In the same journal
Journal of Theoretical Biology
Probability Theory and StatisticsEvolutionary Biology

Search outside of DiVA

GoogleGoogle Scholar

urn-nbn

Altmetric score

urn-nbn
Total: 774 hits
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • ieee
  • modern-language-association
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf